Heat, Colbert
- When
- July 10, 1:00 PM CST to 3:00 PM CST
- Where
- Colbert forecast zone
- Reported by
- ASOS
- Coordinates
- 34.700, -87.805 (the zone’s center; the record gives no point)
The heat index reached 106 degrees.
Temperatures reached the middle 90s with dew points in the lower to middle 70s. This resulted in heat index values around 105 during the mid afternoon hours.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Temperatures reached the middle 90s with dew points in the lower to middle 70s. This resulted in heat index values around 105 during the mid afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 10, 11:25 AM CST, 1 hour 35 minutes earlier.
Area Forecast Discussion National Weather Service Huntsville AL 1225 PM CDT Wed Jul 10 2019 .UPDATE... For 18Z TAFS. && .NEAR TERM...(Rest of Today) Issued at 1122 AM CDT Wed Jul 10 2019 Temperatures have already climbed into the mid to upper 80s at 11 AM. Cloud cover in northeastern Alabama has dissipated some, but can see a good cumulus deck redeveloping. Afternoon heating will combine to produce partly to mostly cloudy conditions throughout the day and the possibility of isolated to widely scattered showers or thunderstorms. Do not expect as much mixing as yesterday, so dewpoints should remain higher allowing for more muggy conditions this afternoon. Despite cloud cover, with warm start this morning, expect highs to climb into the 93 to 98 degree range later this afternoon. Expect hottest and most humid conditions to continue to be west of Cullman County into Madison county in Alabama. In these locations highs between 94 and 98 degrees should be fairly common later this afternoon. Still expect heat index values to climb to between 105 and 110 degrees this afternoon. So the heat advisory remains in effect through 7 PM for Cullman into Madison county and locations further west. Adjust cloud cover to current observations and expected trends. Otherwise no changes made to the forecast. .SHORT TERM...(Tonight through Friday night) Issued at 352 AM CDT Wed Jul 10 2019 As stated above, the potential tropical system should begin to translate wwd thru the end of the work week. While this disturbance may not impact the mid TN Valley directly, bands of shower/tstms rotating nwwd around this system may cross the area Thu/Fri. In addition, a weak frontal boundary settling into the area from the NW Thu/Fri may provide an additional focus mech for showers/tstms. With the slight increase in rainfall, afternoon temps may trend a few degrees cooler compared to the recent excessive heat. Afternoon highs Thu/Fri look to trend more in the upper 80s/lower 90s with overnight lows predom in the lower 70s thru Fri night. .LONG TERM...(Saturday through Tuesday) Issued at 352 AM CDT Wed Jul 10 2019 Much of the long term period will focus on the eventual track of a tropical system currently over the eastern Gulf of Mexico. Forecast uncertainty remains relatively high on the evolution of this system and what, if any, impacts it will bring to the TN Valley. Forecast models do seem to be settling on a more westward progression of the system, which would keep most of the impacts west of the forecast area. With that said, an influx of tropical moisture is expected to occur over the weekend, bringing a higher coverage of showers and thunderstorms on Saturday. While numerous storms are possible, confidence is not high enough to include PoPs higher than 50 percent. Rain chances will drop to around 30 percent each afternoon from Sunday through Wednesday, as the uncertainty surrounding the track of the tropical system increases. Given these uncertainties, the latest forecast reflects blended guidance. However, with southerly flow persisting across the region through the long term period, moisture will remain plentiful over the TN Valley. This will keep our daily chances for diurnally driven thunderstorms through the extended period. Temperatures will greatly depend on the coverage of showers and thunderstorms. With only scattered PoPs, temperatures are forecast to be right around seasonal norms with highs in the upper 80s to lower 90s and overnight lows in the upper 60s to lower 70s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1225 PM CDT Wed Jul 10 2019 VFR conditions area expected through much of the TAF period. A broken cumulus deck may form at KMSL or KHSV this afternoon, but it should remain above 6000 feet. Isolated -TSRA are possible after 20Z, but confidence on any directly impacting either terminal are too low to include. Winds should become light tonight and clear skies are expected overnight. Expect some VSBYS reductions to MVFR criteria as a result between 1110Z and 1113Z. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...Heat Advisory until 7 PM CDT this evening for ALZ001>007-016. TN...NONE. && NEAR TERM...KTW SHORT TERM...09 LONG TERM...73 AVIATION...KTW For more information please visit our website at weather.gov/huntsville.
Hazardous Weather Outlook National Weather Service Huntsville AL 1150 AM CDT Wed Jul 10 2019 ALZ001>010-016-TNZ076-096-097-111130- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 1150 AM CDT Wed Jul 10 2019 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...This Afternoon and Tonight... Heat indices from 104 to 108 are expected this afternoon for areas along and west of Interstate 65 in north Alabama. A Heat Advisory is in effect for portions of north central and northwest Alabama from noon through 7 PM this evening. Isolated to scattered thunderstorms are possible into the early evening hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered thunderstorms are possible mainly in the afternoon and early evening into next week. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time. 20
The national radar mosaic for the moment the first event began.
4 heat. Local standard time, as filed.
The heat index reached 106 degrees.
The heat index reached 106 degrees.
The heat index reached 106 degrees.
The heat index reached 106 degrees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2019Every state in 2019This day in weather historyWarnings in Alabama, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 842104, 842105, 842106, 842107.